Florida, 2005

Heavy Rain in Florida, June 12, 2005

June 12, 2005 · NWS JAX · 1 event in 1 county or zone

30 inches were measured in Palm Coast since midnight.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Several reports of 2.30 inches were measured in Palm Coast since midnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 2:00 AM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 12, 2:00 AM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 AM EDT SUN JUN 12 2005

.SYNOPSIS...REMNANTS OF ARLENE CONTINUE TO MOVE N ACROSS W AL.
QUITE A FEW CONVERGENT BANDS STILL EVIDENT ON RADAR MOSAIC ACROSS
MUCH OF FL...GA AND AL. MOST SOLID BAND IS OVER THE ATLC COASTAL
WATERS AND MOVING INLAND AROUND THE MOUTH OF THE ALTAMAHA RIVER.
ONLY VERY ISOLD THUNDER...MAINLY IN THE PVA AREA ASSOCIATED WITH AN
UPPER SHORT WAVE FROM N FL TO AR. UPPER HIGH SITUATED OVER E NC.

.SHORT TERM...MAIN CONCERN TODAY WILL CONTINUE TO BE HEAVY RAINFALL.
BANDS OF MODERATE TO HEAVY SHOWERS AND TSTMS ORIENTED ALONG THERE
DIRECTION OF MOTION WILL LEAD TO ECHO TRAINING AND LOCALLY HIGH
RAINFALL AMOUNTS. BELIEVE AVERAGE AMOUNTS WILL BE 1 TO 2 INCHES
TODAY...BUT THERE COULD CERTAINLY BE AREAS WITH 3 OR MORE. WILL
CONTINUE TO HIGHLIGHT IN HWO AND IN ZFP FOR 1ST PERIOD. ACTIVITY
WILL BECOME LESS NUMEROUS INTO THE EVENING AND POSSIBLY LESS BANDED.
HOWEVER...WITH MID-LEVEL WINDS DECREASING...STORM MOTION WILL DROP
TO AROUND 10 KTS BY LATE IN THE DAY.

GENERALLY USED THE MESO-ETA PRECIP EFFICIENCY TOOL WITH THE USUAL
TWEAKS. THIS GENERALLY AGREES WITH A GFS/NAM MOS BLEND THRU THE
PERIOD.

MODELS INDICATE THAT UPPER HIGH OVER THE MID-ATLC WILL SHIFT SW AND
BE SITUATED OVER THE AREA BY LATE MON AND TUE. WILL CONTINUE TREND
OF WARMING TEMPS AND POPS RETURNING TO NEAR CLIMO...EVEN A BIT BELOW
IN N FL FOR TUE.

.LONG TERM...NOT MUCH CHANGE IN MEX MOS OTHER THAN SOME DISCREPANCY
WRT AMOUNT OF DRYING EARLY IN THE WEEK. WILL DEFER TWEAKS TO THE
DAY SHIFT.

&&

.MARINE...WINDS OFFSHORE GENERALLY SE 15 TO 20 KNOTS WITH SEAS
5 TO 6 FEET. PRESSURE GRADIENT DECREASES BY THIS AFTERNOON WITH
WINDS/SEAS ON THE DECREASE. WILL DROP THE SCA FOR THE OFFSHORE BUT
KEEP AN EXERCISE CAUTION GOING. WINDS/SEAS DECREASE FURTHER THE FIRST
PART OF NEXT WEEK AS THE HIGH PRESSURE RIDGE BEGINS TO WEAKEN AND
SHIFTS SOUTH. SW WINDS INCREASE BY LATE WED/THU AS COLD FRONT
APPROACHES THE WATERS FROM THE NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  72  90  72 /  60  40  50  30
SSI  84  76  86  74 /  70  40  30  10
JAX  85  73  89  71 /  70  40  30  10
SGJ  83  76  85  74 /  70  40  20   5
GNV  87  71  91  70 /  60  40  30  10
OCF  88  72  91  70 /  60  40  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

CARROLL/PETERSON
Hazardous weather outlook, Jun 12, 4:00 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT SUN JUN 12 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
500 AM EDT SUN JUN 12 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE AGAIN TODAY...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

REMNANTS OF TROPICAL STORM ARLENE WILL CONTINUE TO PRODUCE BANDS OF
SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. THE MAIN CONCERN
WITH THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE FROM 1 TO 2 INCHES...BUT LOCALLY HIGHER
AMOUNTS ARE POSSIBLE...PARTICULARLY WHERE PERSISTENT BANDS MOVE OVER
THE SAME AREA FOR A PROLONGED PERIOD OF TIME. HEAVIEST RAINFALL
AMOUNTS ON SATURDAY OCCURRED OVER THE SUWANNEE VALLEY...EAST OF
KEYSTONE HEIGHTS...AND OVER COASTAL SAINT JOHNS AND FLAGLER COUNTIES.
THESE AREAS WILL BE THE MOST SUSCEPTIBLE TO LOCALIZED FLOODING
TODAY.

SWELL WILL CONTINUE TO SLOWLY SUBSIDE TODAY. HOWEVER...A MODERATE
RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES. SEE THE SURF ZONE
FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE
RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
June 12, 8:15 AM EST
Where
Flagler County, 8 mi NNE of Bunnell
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453769.